Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 26, NWS Mobile, AL

March 1, 2007Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 1, 2007, 5:43 PM CST for Covington County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 5:43 PM CST (23:43 UTC)
Expired
Mar 1, 2007, 6:15 PM CST
In force
32 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Covington County, AL

The radar

The Eglin Afb radar (KEVX), 87 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 9:47 AM CSTTornado Watch PDSSPC10 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 724 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
724 m²/s²
0-3 km storm-relative helicity
855 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 012344
SVRMOB
ALC039-020015-
/O.NEW.KMOB.SV.W.0026.070301T2343Z-070302T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
543 PM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 615 PM CST

* AT 536 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PLEASANT HOME...OR ABOUT 16 MILES SOUTHWEST
  OF ANDALUSIA...AND MOVING NORTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANFORD BY 550 PM CST...
  BABBIE...OPP...EODA AND 6 MILES NORTHWEST OF ONYCHA BY 555 PM
  CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING 
FOR SOUTH CENTRAL ALABAMA.

LAT...LON 3118 8668 3102 8658 3105 8623 3142 8629

$$
2 follow-up statements
000 
WWUS54 KMOB 020002
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
601 PM CST THU MAR 1 2007

ALC039-020015-
/O.CON.KMOB.SV.W.0026.000000T0000Z-070302T0015Z/
COVINGTON AL-
601 PM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR EAST CENTRAL COVINGTON COUNTY...

AT 559 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED NEAR OPP...OR ABOUT 12 MILES EAST OF 
ANDALUSIA...MOVING NORTHEAST AT 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING 
FOR SOUTH CENTRAL ALABAMA.

LAT...LON 3133 8648 3113 8644 3114 8619 3143 8620

$$
000 
WWUS54 KMOB 020011
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
611 PM CST THU MAR 1 2007

ALC039-020021-
/O.EXP.KMOB.SV.W.0026.000000T0000Z-070302T0015Z/
COVINGTON AL-
611 PM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COVINGTON COUNTY 
WILL BE ALLOWED TO EXPIRE AT 615 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING 
FOR PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL ALABAMA. 

LAT...LON 3133 8648 3113 8644 3114 8619 3143 8620

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:15 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 1, 4:15 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CST THU MAR 1 2007

.SHORT TERM TONIGHT THROUGH SUNDAY NIGHT...LATEST SFC MAP SHOWS
VERY STRONG LOW PRESSURE CENTERED OVER EASTERN IOWA...WITH THE
ASSOCIATED COLD FRONT EXTENDING SOUTH ALONG THE MISSISSIPPI RIVER TO
NEW ORLEANS. THE LOW WILL CONTINUE TO TRACK TO THE EAST NORTHEAST
ACROSS THE GREAT LAKES REGION THROUGH FRIDAY...NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE...WILL CONTINUE
THROUGH THE EVENING HOURS...MAINLY SOUTHEAST OF I-65. ISOLATED
SHOWERS AND THUNDERSTORMS WILL CONTINUE NORTHWEST OF I-65 THROUGH
EARLY EVENING. THE PRECIPITATION WILL END ACROSS THE EASTERN ZONES
SHORTLY AFTER MIDNIGHT AS A STRONG COLD FRONT MOVES SOUTH AND EAST
INTO THE NORTHERN GULF. STRONG SURFACE HIGH PRESSURE BEGINS TO BUILD
IN FROM THE NORTH...RESULTING IN MAINLY DRY CONDITIONS THROUGH
SUNDAY NIGHT. THE COLDEST TEMPERATURES ARE EXPECTED SATURDAY AND
SUNDAY NIGHT...AND NEAR FREEZING LOW TEMPERATURES COULD OCCUR IN
COLD PRONE AREAS EACH NIGHT.

.LONG TERM MONDAY THROUGH THURSDAY...A DRY AIR MASS WILL REMAIN
WITH US THROUGH THE MIDDLE OF NEXT WEEK AS SURFACE HIGH PRESSURE
DOMINATES THE SOUTHEAST STATES. ALTHOUGH THE LOW LEVEL MOISTURE WILL
GRADUALLY RECOVER MID WEEK AS THE SURFACE HIGH PRESSURE MOVES EAST
MID WEEK...A PRECIPITATION-FREE FORECAST IS LIKELY THROUGH THE
ENTIRE EXTENDED PERIOD. THE COLD OVERNIGHT LOW TEMPERATURES WILL
CONTINUE MONDAY NIGHT...WITH NEAR FREEZING CONDITIONS POSSIBLE.
OVERALL TEMPERATURES WILL REMAIN 5 TO 10 DEGREES BELOW NORMAL
THROUGH TUESDAY...FOLLOWED BY A GRADUAL WARMING TREND TO NEAR
NORMAL. /22

&&

.MARINE...CONDITIONS LOOK TO REMAIN HAZARDOUS TONIGHT AS WE CONTINUE
TO DEAL WITH A SEVERE WEATHER OUTBREAK OVER THE SOUTHERN STATES.
SOME OF THE EVENING STORMS COULD BE SEVERE THIS EVENING AND ALONG
WITH STRONG ONSHORE WINDS AND MODERATE SEAS...HAZARDS TO SMALL
MARINE CRAFT EXISTS. ADVISORIES REMAIN POSTED TONIGHT. SURFACE FRONT
RESPONSIBLE FOR THE SEVERE WEATHER...SLIDES EAST LATER TONIGHT AND
BRINGS AN END TO THUNDERSTORM THREAT THEN. WEAK SURFACE HIGH
PRESSURE NOSING EASTWARD FRIDAY LOOKS TO BECOME REINFORCED OVER THE
WEEKEND WITH A MODERATE TO STRONG NORTHERLY COMPONENT TO THE WIND
SETTING UP. MODERATE SEAS CONTINUE...HIGHEST BEING WELL OFFSHORE DUE
TO LONGER FETCH LENGTHS THERE. THE AXIS OF THE HIGH SLIDES EAST
ACROSS THE COASTAL WATERS EARLY NEXT WEEK BRINGING A DECREASE IN
WINDS AND A SUBSIDING SEA STATE. /10

&&

.FIRE...A COLD FRONTAL PASSAGE WILL OCCUR TONIGHT BRINGING DRIER AIR
INTO THE REGION FRIDAY THROUGH EARLY NEXT WEEK. THE DRY AIRMASS WILL
WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES FALLING BELOW 35
PERCENT FOR MANY LOCATIONS IN THE FORECAST AREA...AND A RED FLAG
WARNING IS IN EFFECT FOR FRIDAY ACROSS THE WESTERN FLORIDA PANHANDLE.
MINIMUM AFTERNOON RH VALUES WILL NEED TO BE MONITORED THROUGH EARLY
NEXT WEEK FOR POSSIBLE RED FLAG WARNING CRITERIA BEING MET. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      46  68  41  71 /  40  10  10  10
PENSACOLA   48  65  44  69 /  80  10  10  10
DESTIN      51  65  47  66 /  80  10  10  10
EVERGREEN   45  68  36  67 /  70  10  10  10
WAYNESBORO  41  68  38  67 /  40  10  10  10
CAMDEN      45  68  38  67 /  60  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
     BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.

FL...WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 11 AM FRIDAY TO 5 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 60
     NM...AND MOBILE BAY.

&&
Hazardous weather outlook, Mar 1, 11:55 AM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CST THU MAR 1 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
021200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1155 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TODAY AND TONIGHT...

...HIGH RISK OF SEVERE THUNDERSTORMS TODAY OVER ALL OF SOUTHWEST AND
SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND
PERRY...GEORGE...GREEN AND WAYNE COUNTIES OF MISSISSIPPI.

...A MODERATE RISK OF SEVERE THUNDERSTORMS OVER STONE COUNTY
MISSISSIPPI...

THIS IS A PARTICULARLY DANGEROUS SITUATION...WITH FAVORABLE
CONDITIONS ALREADY IN PLACE FOR CONTINUED SEVERE THUNDERSTORM
DEVELOPMENT AND ISOLATED...POSSIBLE LONG TRACK TORNADOES TODAY.
SEVERE THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AFTERNOON
HOURS...BUT SHOULD BE ENDING BY EARLY EVENING NORTHWEST OF
I-65...AND MAY PERSIST UNTIL 9 PM SOUTHWEST OF I-65 BEFORE MOVING
EAST OF THE AREA.  DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES ARE POSSIBLE AS THE STORMS MOVE NORTHEAST AT AROUND 40 MPH.

IT IS ADVISED TO MAKE SURE NOAA WEATHER RADIOS ARE SET TO ALERT YOU
OF IMPENDING SEVERE WEATHER WATCHES AND WARNINGS.  STAY TUNED FOR
UPDATES ON THIS DANGEROUS WEATHER SITUATION.

HAZARDOUS BOATING CONDITIONS WILL EXIST THROUGH FRIDAY UNTIL THE
STRONG ONSHORE FLOW AND SEAS SUBSIDE.  HAZARDOUS BOATING CONDITIONS
WILL EXIST AGAIN ON SATURDAY AS ANOTHER FRONT MOVES THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE
REQUIRED FOR THIS PARTICULARLY DANGEROUS SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

DRY WEATHER SHOULD BRING A RETURN TO AN INCREASED FIRE WEATHER
THREAT...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED.

In the hours before

Local storm report, Mar 1, 12:48 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1248 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     TSTM WND DMG     10 S MUNSON             30.71N 86.87W
03/01/2007                   SANTA ROSA         FL   EMERGENCY MNGR

            POSSIBLE TORNADO NEAR HWY 191 NEAR SPRING HILL. TREES AND
            POWER LINES DOWN.

1230 PM     TSTM WND DMG     FLORALA                 31.00N 86.33W
03/01/2007                   COVINGTON          AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN, CARPORT DESTROYED.

&&

GB
Local storm report, Mar 1, 4:28 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
428 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     MILLERS FERRY           32.10N 87.37W
03/01/2007                   WILCOX             AL   EMERGENCY MNGR

            POSSIBLE TORNADO NEAR MILLERS FERRY. NUMEROUS HOMES
            DAMAGED. UNCONFIRMED FATALITY. SEVERAL INJURIES.

&&

GB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 8:56 AM CSTTornado WarningMOBMobile21 min
Mar 1, 9:00 AM CSTTornado WarningMOBEscambia30 min
Mar 1, 9:22 AM CSTTornado WarningMOBBaldwin38 min
Mar 1, 9:50 AM CSTSevere Thunderstorm WarningMOBButler25 min
Mar 1, 10:27 AM CSTSevere Thunderstorm WarningMOBCovington33 min
Mar 1, 10:34 AM CSTTornado WarningMOBCovington41 min
Mar 1, 11:20 AM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke25 min
Mar 1, 11:29 AM CSTTornado WarningMOBClarke18 min
Mar 1, 11:35 AM CSTSevere Thunderstorm WarningMOBCovington55 min
Mar 1, 11:42 AM CSTTornado WarningMOBClarke, Washington48 min
Mar 1, 11:58 AM CSTSevere Thunderstorm WarningMOBWashington47 min
Mar 1, 12:18 PM CSTTornado WarningMOBWilcox42 min
Mar 1, 12:21 PM CSTTornado WarningMOBCovington39 min
Mar 1, 12:27 PM CSTTornado WarningMOBClarke, Wilcox48 min
Mar 1, 1:11 PM CSTTornado WarningMOBMonroe49 min
Mar 1, 1:46 PM CSTTornado WarningMOBChoctaw, Washington44 min
Mar 1, 1:55 PM CSTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more4 hr
Mar 1, 2:08 PM CSTTornado WarningMOBCrenshaw37 min
Mar 1, 2:16 PM CSTTornado WarningMOBButler31 min
Mar 1, 3:26 PM CSTTornado WarningMOBMobile34 min
Mar 1, 3:44 PM CSTSevere Thunderstorm WarningMOBClarke, Monroe31 min
Mar 1, 4:10 PM CSTTornado WarningMOBBaldwin35 min
Mar 1, 4:19 PM CSTSevere Thunderstorm WarningMOBCrenshaw26 min
Mar 1, 4:29 PM CSTTornado WarningMOBCrenshaw31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.